Previous issue ·  Next issue ·  Most recent issue · All issues   
Home Overview Authors Editorial Contact Subscribe

Journal of Operator Theory

Volume 47, Issue 2, Spring 2002  pp. 379-387.

Solution of a problem of Peller concerning similarity

Authors N.J. Kalton (1), and C. Le Merdy (2)
Author institution: (1) Department of Mathematics, University of Missouri-Columbia, Columbia, MO 65211, USA
(2) Equipe de Mathematiques -- UMR 6623, Universite de Franche-Comte, F-25030 Besancon cedex, France

Summary:  We answer a question of Peller by showing that for any $c>1$ there exists a power-bounded operator $T$ on a Hilbert space with the property that any operator $S$ similar to $T$ satisfies $\sup\limits_n\|S^n\|>c$.

Contents    Full-Text PDF